Diagnosed with tachycardia as well as dementia: heart beating wildly
I have a horrible head ache the shakes and severe internal vibrations screeching tinnitus insomnia I take .25 clommazapam pcp wants me to take beta blockers but I was told you cannot take the together my heart is beating like crazy I can’t afford ER visit I was also redidiagnosed was dementia now cortical basil symdrome what should I do
Interested in more discussions like this? Go to the Brain & Nervous System Support Group.
beta blocker is for new diagnoses of tacardia
Hi @cathy514, this must be very scary to have such a horrible headache and accelerated heart beat. This could be caused by the medications you are taking. You should see a medical professional, but you mentioned that you cannot afford to go to the ER. Can you contact your pharmacist? Pharmacists can help and they know a lot about medication interactions. Before you call, get all of the medication bottles of the medicines you are taking. They may ask you question about dosage and how often you take each medication. All the information is on the medication bottles.
Good luck. After you call, please come back and tell me what you find out.
I only take clonmazapan.25 no medicine prescribed just diagnosed after holter moniter chest hurts bad today
no dr I can get I till. Saturday cannot afford ER
I feel bloated bra is uncomfortable still got headache
I am so sorry to hear about the frightening episodes you are having with a headache, fast heartbeat, etc. I agree with @colleenyoung that you should talk to a pharmacist about your concerns regarding taking a beta-blocker with your other meds. Pharmacists are quite knowledgeable about how different meds work together and you can talk with them for free and no appointment is necessary!
Will you call or see a pharmacist soon?
@cathy514 I agree with Colleen and Teresa that you need to discuss your symptoms with your doctor or pharmacist. Medications can affect heart rate and some of my asthma inhaled medications can do that, so I use lesser dosages when I need to use them. I have a nebulizer and use a pediatric dose rather than an adult dosage prescribed by my doctor.
I'd also like to suggest some other reasons for a fast heart beat that I have experienced. If you have allergies or asthma and build excess phlegm in your lungs that gets trapped and interferes with oxygen absorption, this can raise your heart rate. I have had a problem like this because one side of my chest is too tight and doesn't expand enough, so I'm not moving the lung tissue enough, and I don't always move the mucous out like I should, and it is worse when I am exposed to seasonal allergies. The trapped phlegm can easily become a chest infection, and I have taken myself to an emergency room for this with my heart rate over 100 beats per minute at rest, and it became a repeating pattern of illness, and antibiotics resolved it. It was only after my allergy medicine and inhalers were not doing enough that I considered a chest infection as a cause, and I would notice my heart start to race when I was going up a flight a stairs and it would get worse in a few days. it usually starts as a sinus problem that moves into my lungs, and I try to prevent this with saline nasal rinses at the first sign of sinus congestion and to prevent and avoid allergy triggers.
Other causes can be related to blood pressure or dehydration. If you are dehydrated, your heart rate will increase. Make sure that you are drinking enough water. Your blood volume will decrease if you are dehydrated, and your heart will pump faster. If you have a lot of chest congestion, Mucinex or a generic version of that thins the mucous and makes it easier to expel and is available over the counter and you need to drink water to make it work. Last week I was on a trip in the mountains at a higher altitude, and my heart rate was elevated because I was not used to living where there was less oxygen available. Your heart has to compensate to adjust for your body's need for oxygen in relation to the available oxygen, and there is less oxygen available to the body at a high altitude or when chest congestion limits absorption. With colder temperatures now, the air inside our homes is a lot drier because cold outside air doesn't hold as much moisture, and it becomes drier as it's heated. To compensate for this, you can use a humidifier and you should drink more water. My elderly mom has also had some issues of heart acceleration because of dehydration that sent her to the hospital.
Here are some links about dehydration
I drink at least 4 bottles of water a day sometimes more
thank you so much you both have been great
now I go to pcp Tomorrow but she is not well verses in cardiology as she would have given me beta blockers and it has interactions if I had not checked as she did not and this has happened before with medications and when I had all symptoms of seratonin syndrone and she left sweating shaking eyes blured insomnia tremors and said there is no such thing I told her I googled all symptoms and it came up but to her credit my daughter and cousin are nurses who had never heard of it and their coworkers said it was to rare nobody gets it so dr's nurses need to be educated as I was
deathly sick and now also have cortical basil syndrome they say?as first diagnosis was posterior cortical atrophy/dementia I need mayo so bad but I am
in Michigan and have priority health Medicare but I did see a cortical basil clinic at mayo Jacksonville and minnisota maybe I can apply and at least help someone bless you all for the info and kindness l am 58 with a daughter that is a brutal assault victim who needs me so I will fight my best to live